Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 201, NWS New Orleans, LA

August 24, 2000East Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 24, 2000, 5:00 PM CDT for East Feliciana Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2000, 5:00 PM CDT (22:00 UTC)
Expired
Aug 24, 2000, 5:30 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County East Feliciana Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 242202
SVRNEW
LAC037-242230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT THU AUG 24 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 530 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER BLUFF CREEK...MOVING WEST AT 10 MPH.

* TOWNS IN THE PATH OF THE SEVERE THUNDERSTORM ARE                   
  BLAIRTOWN AND BLUFF CREEK.  

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY 
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:30 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 24, 2:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT THU AUG 24 2000

PRECIPITATION COVERAGE HAS BEEN MORE LIMITED ACROSS THE FORECAST
AREA THIS AFTERNOON AND THIS TREND SHOULD CONTINUE THROUGH THE NEXT
COUPLE OF DAYS. MID/UPPER LEVEL RIDGE THAT HAS DOMINATED THE
SOUTHERN CONUS RECENTLY HAS SHIFTED WESTWARD AND WAS CENTERED OVER
TX AND OK THIS MORNING. MODELS SIMILAR IN CONTINUING TO RETROGRADE
THIS FEATURE ACROSS THE CENTRAL AND SOUTHERN PLAINS AND ROCKIES
DURING THE PERIOD WHILE AMPLIFYING AN UPPER TROUGH OVER THE EASTERN
U.S.  MODELS CONTINUE TO ADVERTISE DRIER AIR WORKING ITS WAY ACROSS
THE AREA INTO FRIDAY WITH PRECIPITABLE WATERS VALUES FALLING TO
AROUND 1.50 INCHES AND MEAN LAYERED RH VALUES TO AROUND 50 PERCENT
BEFORE REBOUNDING SOMEWHAT ON SATURDAY IN ADVANCE OF A WEAK SURFACE
TROUGH/FRONT MOVING INTO THE SE U.S.. ALTHOUGH ATMOSPHERE FORECAST
TO BE DRIER ACROSS THE AREA ON FRIDAY...HAVE OPTED TO LEAVE WIDELY
SCATTERED CONVECTION IN THE FORECAST AS SHORTWAVE CURRENTLY MOVING
THROUGH THE MID MS VALLEY MOVES AROUND THE RIDGE AND ACROSS THE
FORECAST AREA FRIDAY AND FRIDAY NIGHT. LOW LEVEL FLOW FORECAST TO
BECOME MORE SOUTHERLY FRIDAY AFTERNOON WHICH SHOULD HELP SET UP A
WEAK SEA BREEZE. REMNANTS OF DEBBY NOW GENERALLY FORECAST TO MOVE W
ACROSS THE GULF...THEREFORE PLAN TO HAVE ONLY ISOLATED TO WIDELY
SCATTERED DIURNAL CONVECTION EACH DAY DURING THE EXTENDED PERIOD OF
THE FORECAST.

MCB 71/95/71/94 0212     BTR 73/93/73/93 0212
MSY 75/93/75/93 0212     GPT 73/93/73/93 0212

.NEW...NONE
LA...NONE.
MS...NONE.

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:20 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles40 min
Aug 24, 4:01 PM CDTSevere Thunderstorm WarningLIXTangipahoa29 min
Aug 24, 4:21 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena39 min
Aug 24, 5:58 PM CDTSevere Thunderstorm WarningLIXPointe Coupee22 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.